Lightning, Orange
- When
- August 7, 5:00 PM EST
- Where
- Orange County, Orlando
- Property damage
- $30,000
- Reported by
- Newspaper
- Coordinates
- 28.550, -81.370
Lightning caused a fire that severely damaged a house in Orlando.
Pulse thunderstorms over Orlando produced lightning.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MLB wrote it up.
Pulse thunderstorms over Orlando produced lightning.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Aug 7, 1:20 PM EST, 3 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 220 PM EDT TUE AUG 7 2007 .DISCUSSION... ...CONTINUED HOTTER/DRIER THAN NORMAL THROUGH LATE WEEK... ...COVERAGE OF SHOWERS/STORMS SHOULD INCREASE BY THE WEEKEND... CURRENTLY...LATE CU DEVELOPMENT HAS ARRIVED IN CONJUNCTION WITH PEAK AFTERNOON HEATING. THE EAST COAST BREEZE WAS BEGINNING TO DEVELOP AS OF ISSUANCE TIME BUT IS STILL EAST OF INTERSTATE 95 ALONG THE COAST. A FEW SHOWERS WILL BE POSSIBLE ALONG THE BOUNDARY AS IT SLOWLY MOVES INLAND DURING THE REMAINDER OF THE AFTERNOON. TONIGHT...A LATE SEA BREEZE BOUNDARY COLLISION OVER INTERIOR SECTIONS SHOULD SQUEEZE OUT A FEW ADDITIONAL SHOWERS AND STORMS MAINLY ALONG AND WEST OF METRO ORLANDO. THE SHOWER ACTIVITY IS EXPECTED TO LINGER TIL AROUND 02Z THEN DISSIPATE WITH LOSS OF HEATING. THE 20 PERCENT COVERAGE IS MAINLY FOR THE HOURS BEFORE 00Z BUT WILL BE MENTIONED IN THE SHORT TERM OF TONIGHTS FORECAST FOR INLAND SECTIONS. WED-THU ...WE WILL CONTINUE IN THE SAME BASIC PATTERN WITH RATHER HIGH MOISTURE AND WEAK LAPSE RATES. THIS FAVORS LATE FORMING CONVECTION. THE PRESSURE GRADIENT LOOKS A LITTLE WEAKER AND THE SEA BREEZE SHOULD FORM SOONER. MAIN CHANCE FOR STORMS WILL BE OVER THE INTERIOR LATE IN THE AFTERNOON OR IN THE EARLY EVENING. STEERING FLOW ABOVE THE SHALLOW LAYER OF LIGHT SOUTH/SOUTHWEST FLOW...IS TOWARDS THE WEST. THEREFORE THINK THAT THE ONLY CHANCE ALONG THE COAST WILL BE IF A FEW SHOWERS CAN DEVELOP DURING THE EARLY/MID AFTERNOON ALONG THE SEA BREEZE. HAVE GONE WITH 20 POPS ALONG THE COAST AND 30 INLAND. IT WILL CONTINUE TO BE HOT WITH MAINLY MID 90S CONTINUING EXCEPT FOR LOWER 90S ALONG THE COAST AND A FEW SPOTS ACROSS THE INTERIOR THAT MAY REACH TO AROUND 97-98. HIGHEST HEAT INDICES ARE EXPECTED TO BE AROUND 105. FRI-TUE...HEAT RIDGE WILL RETROGRADE TOWARDS THE SOUTHERN PLAINS/ROCKIES AS THE PERSISTENT EAST COAST TROUGH RETURNS. THIS WILL PUSH A FRONTAL TROUGH DOWN THE EASTERN SEABOARD AND KEEP THE ATLANTIC HIGH PRESSURE RIDGE SUPPRESSED TO THE SOUTHERN PENINSULA AND NORTHERN BAHAMAS. FLOW WILL BE LIGHT...TYPICAL OF AUGUST...AND SHOWERS/STORMS THAT FORM ALONG THE SEA BREEZES WILL BE SLOW MOVING. THE GFS SHOWS POCKETS OF DRIER AIR EARLY THEN INCREASES MOISTURE AS FRONTAL TROUGH PRESSES SOUTH AND WEAKENING WAVE ROTATES AROUND THE ATLANTIC RIDGE. EVENTUALLY EXPECT A FEW DAYS WITH ABOVE NORMAL POPS BUT WILL STAY WITH CURRENT 20-40 NUMBERS. && .AVIATION...ASIDE FROM ISOLD EVENING SHOWERS AND STORMS PREVAILING VFR OVERNIGHT WITH LCL BR HZ REDUCING VISBYS TO 5SM OR LESS IN SOME AREAS ESPECIALLY FROM 09Z TO 12 Z EARLY WED. && .MARINE...WEB CAMS INDICATE FLAT SEA CONDITIONS. PRESENCE OF RIDGE OVER THE WATERS WILL KEEP WINDS LESS THAN 10 KTS OVERNIGHT WITH NO SIG CHANGE IN NEAR FLAT SEA HEIGHTS. THESE BENIGN WIND/SEA CONDITIONS SHOULD CONTINUE THROUGH THE WEEKEND...THOUGH THERE MAY BE AN INCREASE IN SHOWERS/STORMS. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 94 76 93 / 10 20 10 20 MCO 76 95 77 95 / 10 30 10 30 MLB 76 92 76 91 / 10 20 10 20 VRB 75 92 75 90 / 10 20 10 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...PENDERGRAST LONG TERM....LASCODY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 353 AM EDT TUE AUG 7 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 072000- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 353 AM EDT TUE AUG 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A FEW STORMS MAY DEVELOP THIS AFTERNOON...ESPECIALLY OVER THE WESTERN INTERIOR SECTIONS AS THE EAST AND WEST COAST SEA BREEZE BOUNDARIES COLLIDE. THE STRONGEST STORMS WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS IN EXCESS OF 40 MPH AND FREQUENT LIGHTNING STRIKES. MOVE INDOORS WELL BEFORE A STORM REACHES YOUR LOCATION. ...EXCESSIVE HEAT IMPACT... THE COMBINATION OF HOT AFTERNOON TEMPERATURES REACHING 94 TO 97 DEGREES AND HUMID CONDITIONS WILL PRODUCE HEAT INDICES REACHING 104 TO 108 DEGREES THIS AFTERNOON. PERSONS ARE ENCOURAGED TO LIMIT OUTDOOR ACTIVITY...DRINK PLENTY OF WATER AND TAKE FREQUENT BREAKS FROM THE HEAT IN A SHADED AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE HOT TEMPERATURES AND BELOW NORMAL RAIN CHANCES WILL CONTINUE THROUGH THE LATE WEEK...THEN A GRADUAL RETURN TO TEMPERATURES AND RAIN CHANCES THAT ARE CLOSE TO SEASONAL NORMALS IS EXPECTED TO OCCUR OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. GLITTO
The Melbourne radar (KMLB), 85 km away, was scanning. The volume nearest the first event began at 21:42 UTC.
1 lightning. Local standard time, as filed.
Lightning caused a fire that severely damaged a house in Orlando.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 56345.